Michelle here. Michelle Taylor, if you need a full name. I've worked around the medical world for a very long time, and while I cannot say anything on here is direct medical advice for legal reasons, I hope you'll find it useful and able to help you in your day-to-day life.
If you’ve been feeling worse after your B12 injection, you’re not alone. This is a common side effect of B12 shots. But why does this happen? And what can you do to minimize the effects? Read on to learn more.
B12 deficiency is a serious condition that can cause a wide range of health problems. Symptoms of B12 deficiency include fatigue, weakness, mood swings, and memory problems. If left untreated, B12 deficiency can lead to more serious health conditions such as anemia and nerve damage.
Fortunately, B12 deficiency is relatively easy to treat. Treatment options include vitamin B12 injections, oral supplements, and dietary changes. B12 injections are the most effective treatment for B12 deficiency and are typically recommended for people who have trouble absorbing the vitamin from other sources. B12 injections should be administered by a doctor to avoid complications and ensure proper dosage is given.
Vitamin B12 deficiency is linked to a lack of healthy red blood cells caused by lower than usual amounts of vitamin B12 and folate in the body. B12 deficiency has two typical origins – firstly, if you don’t eat enough foods containing vitamin B12 and folate, or secondly if your body has trouble absorbing or processing the vitamin itself.
Due to a lack of these nutrients, the body then produces red blood cells that are too large and cannot work as efficiently. Large red blood cells are less able to carry oxygen. Ultimately, blood tests can be used to determine the most likely cause.
It is not uncommon for some symptoms of B12 deficiency to worsen before they get better. This is because the B12 you have been injected with starts repairing any damage done to your nervous system and your brain starts communicating with parts of the body it had lost contact with.
The severity of any side effects will depend largely on the longevity of your B12 deficiency. Most symptoms should improve quickly whereas others may take a few days or up to a week. There is no set timescale as everyone reacts differently.
Injectable vitamin B12 is safe for most people when used appropriately, but some common side effects to watch out for include:
When you get a B12 injection, there are a few things you can do to minimize the negative effects. First, make sure you drink plenty of water before and after your injection. This will help flush the B12 out of your system faster.
Second, avoid alcohol and caffeine for the rest of the day. These substances can interfere with the absorption of B12.
Finally, eat something healthy after your injection. This will help your body absorb the B12 more effectively. Eating healthy foods rich in vitamin b-complex or taking supplements before getting your injection is a fantastic way to help the absorption process.
Foods that are high in B12 include animal products such as meat, eggs, and dairy. Fortified breakfast cereals such as corn flakes, bran flakes, and toasted oats are also all good sources of B12.
If you’re B12 deficient, then getting a B12 shot is probably the right choice for your health. However, if you feel worse after B12 shots before feeling better or notice that B12 injections make symptoms of B12 deficiency like weakness and fatigue even more pronounced, there may be another underlying condition causing these problems such as vitamin D deficiency (which can cause similar symptoms) or celiac disease (which can require dietary changes to treat).
If this is the case, don’t hesitate to see your doctor who will assess whether any other conditions are present and recommend treatment accordingly. Above all, if you feel worse after your injection, seek out medical advice about what might be causing this reaction and what you can do to get better.
This site uses Akismet to reduce spam. Learn how your comment data is processed.